Facebook Pixel
EmpowHER Guest

I've recently started taking the contraceptive pill and I have just finished my first packet - I'm wondering when my period will be?

By Anonymous September 20, 2016 - 11:48pm
Rate This

I'm starting to get paranoid about all sorts after some self diagnosis on google (I know I shouldn't have!). My period when I first took the pill was heavy and a little early but that was fairly normal. Since then I have had brown discharge throughout the month. I am on my week break now and on the third day and still nothing. I'm convincing myself of pregnancy and all sorts because off symptoms like back pain etc. and I just can't seem to relax about it all!

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your post.

Some women spot bleed for several months after starting the birth control pill. All women are different as to when they get their breakthrough bleeding. It can be 2-6 days after stopping the active pills. As long as you take your pills at the same time every day, you will not be at risk for pregnancy.

Read more here: http://www.empowher.com/menstrual-cycle/content/spotting-pill-5-reasons-may-be-happening


September 21, 2016 - 5:25am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!